MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG LCP DHHS(TM) SIDEPLATE-SHRT BARREL 2H-STER; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG LCP DHHS(TM) SIDEPLATE-SHRT BARREL 2H-STER; APPLIANCE,FIXATION,NAIL
Model Number 282.670S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the barrel plate wouldn¿t seat over blade and both impactor cap tip broke in the process.I¿m not sure which one was at fault so i will give you the numbers for them all.Nothing was left in the patient.Ended up removing everything and using cannulated screws.The procedure was successfully completed with an unknown number of surgical delays.The patient outcome is unknown.This complaint involves five (5) devices.This report is for (1) 130 deg lcp® dhhs(tm) sideplate-shrt barrel 2h-ster.This report is 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d11: concomitant product added to complaint investigation summary background: 12/15/2020: updated event description: it was reported that on an unknown date, the barrel plate wouldn¿t seat over blade and both impactor cap tip broke in the process.I¿m not sure which one was at fault so i will give you the numbers for them all.Nothing was left in the patient.Ended up removing everything and using cannulated screws.The procedure was successfully completed with an unknown number of surgical delay.The patient outcome is unknown.This complaint involves five (5) devices.H3, h4, h6: device history lot device history review done by gabrielle truong on 11 december 2020.Part number: 282.670s lot number: 6840307 part manufacture date: 10 february 2012 manufacturing location: elmira part expiration date: 31 december 2020 dhr record review: a review of the device history record revealed the device history record shows lot 6840307 of 130 deg lcp dhhs side plate-short barrel was processed through the normal manufacturing and inspection operations with no non-conformances or rework related to the complaint condition.The lot quantity of 12 pieces met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the component device history record revealed no complaint related anomalies.Component lots 6811024 and 6626633 were processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.A review of the device history record for the raw material.The device history record shows lots 6528968, 6645589, and 6650263 met all requirements at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device history batch null, device history review the device history record shows lot 6840307 met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition h6: investigation flow: device interactions/functional visual inspection: the 130 deg lcp dhhs side plate-shrt barrel 2h-ster (p/n: 282.670s, lot #: 6840307) was returned and received at us cq.Upon visual inspection, no issues were observed with the returned device.Functional test: a functional test was not performed as all the mating devices were not returned.Can the complaint be replicated with the returned device? unable to perform, the received condition of the side plate does not agree with the complaint description and was not confirmed as no issues were observed on the returned device.The two returned mating device impactor caps were noted to be broken and will be investigated.Dimensional inspection: a dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed lcp-dhhs side plate, short barre assembly: 282_670, rev.G lcp dynamic helical hip system (dhhs) surgical technique complaint was confirmed.Investigation conclusion the complaint condition was confirmed for the 130 deg lcp dhhs sideplate-shrt barrel 2h-ster (p/n: 282.670s, lot #: 6840307) as the mating device was broken which could have caused the complaint condition.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the impactor cap.The surgical technique states not to use impactor cap and shaft to seat the plate if the plate is more than 5mm off the bone as it the flats on the helix blade and the internal flats on the key may not be properly aligned which could cause further unwanted advancement of the helix blade.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
130 DEG LCP DHHS(TM) SIDEPLATE-SHRT BARREL 2H-STER
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11079856
Report Number2939274-2020-05732
Device Sequence Number3000376
Product Code KTT
UDI-Device Identifier10886982179319
UDI-Public(01)10886982179319
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K033556
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number282.670S
Device Catalogue Number282.670S
Device Lot Number6840307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date01/22/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
130 DEG LCP® DHHS(TM) SDEPLT-SRT BRL 2 HLS; DHHS HELIX BLADE 75MM-STERILE; DHHS HELIX BLADE 75MM-STERILE; DHHS HELIX BLADE 85MM-STERILE; DHHS HELIX BLADE 85MM-STERILE; LCP® DHHS(TM) IMPACTOR CAP; LCP® DHHS(TM) IMPACTOR CAP; LCP® DHHS(TM) IMPACTOR CAP; LCP® DHHS(TM) IMPACTOR CAP
Outcome Attributed to Adverse Event Required Intervention;